Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

I had tancodep for depression, can i continue this?

Sir , I am diagnised with cervical spontilities, due to my depression I am already consuming tancodep tablets, can I continue,
Asked On : Tue, 18 Jan 2011
Answers:  1 Views:  1742
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi Mr Durairaj Kannappan,

Tancodep (Diazepam and Imipramine) would not usually cause any problems if you have spondilitis so it is ok to continue.

But, Diazepam, one of the medicines in Tancodep should not be take for more than 4 weeks altogether or else OUR BODY GETS ADDICTED TO IT. LATER ON WE WILL HAVE PROBLEMS STOPPING THE TABLET. ALSO YOU WILL START TO NEED MORE DOSE AS YOUR BODY IS GETTING USED TO AND NOT RESPONDING TO THE CURRENT DOSE OF TABLET. Hence, according to international guidelines and best practise, Diazepam is not to be used in the treatment for more than 4-6 weeks.

Also, Imipramine, the antidepressant component of the tablet, is A VERY OLD, VERY ANTIDEPRASSANT. It belongs to a type of antidepressants called TCAs which have most side effects of all the anti depressant medication and hence we rarely use them as first line now a days.

We use this class of antidepressant if there is a problem with patient not being able to pay for new costly but safe antidepressants, or if many other anti depressants have been tried in the past and have not worked or if they have been stable on this medication for long time and hence not able to come off it.

If you have none of the above problems, please discuss with your psychiatrist if he can change it to another drug as IMIPRAMINE IS BETTER NOT USED IN ELDERLY PATIENTS OR PATIENTS WITH HISTORY OF HEART PROBLEMS OR WITH RISK FACTORS FOR HEART PROBLEMS.

Good Luck
Answered: Sun, 23 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor